What is the typical timeframe for recurrence of SVT following an ablation? I have had two ablations, both for atypical AVNRT. My latest ablation was July 25th, and I unfortunately had a PE as a consequence of the procedure. I have been free of SVT, but still get a lot of PVCs and lately have had a couple "flutters" that last 4-7 beats or so, and then go away. Should I at all be concerned with the possibility of recurrence at this point, or is this more likely just some ectopic/benign flutter? I guess I am looking for reassurance that the second ablation worked. I went over 100 days before feeling the first "flutter". They burned me 9 times during my second ablation...I told the doc he could be more agressive despite the risk of a PM. What are you thoughts? Thanks.
I am a 33 year old male, don't smoke, not overweight, light to moderate exercise each week (dictated by work schedule). I am on paxil, klonopin (for all the anxiety I went through with the SVT, PE, etc...) lisinopril, toprol XL (this reduces the pvcs some for me), and rantidine for some reflux. Also I have a hiatal hernia. Echo 6 weeks ago was normal...with RF of 50% (they said this was low normal). Bloodwork is all ok except very slight liver enzyme elevation (I attribure this to medication). Had first ablation May 19th (had some brief heart block the first time), due to severe recurrence had second ablation July 25th...all at UPMC Presby. I went over 100 days without a flutter.
I had an ablation for atrial fib about 2 years ago. I still get irregular beats from PAC's to PVC's. Maybe a few or so a day. Most of the time I don't notice. Not nearly as many as before. And at times I have had runs of tachycardia for just a few seconds. This has happened about 3 times since my ablation.
I think it is pretty normal for people to have PAC's and PVC's. My wife gets more PVC's when tired. I think that if you have gone 100 days without an episode of SVT then it seems that the ablation worked. The doctors told me that it would take about 3 months to know if the ablation worked.
i had an ablation for AVNRT as well... reocurrance of the svt is only about 2%.. so try not to worry, but its common to experience tachycardia and palps from ablation up to 6 months post procedure, so you're probably fine.
I am starting to get flutters now. They happen following a PVC and last a few beats then calm back down to normal. This happens more when I focus on it or after a meal. I hope this is not a sign that the SVT is returning. Previous to this I have gone almost 115 days without a hitch since the ablation (still had PVCs witch seemed to diminish over time, but are now increasing).
Think I had something similar. I Had a catheter ablation when I was sixteen, basically SVT was ruining my life, couldn't really play rugby much as it would kick in. Had the ablation and was told it was successful, as the accessory pathway was so deep my cardiologist would only burn so much as he didn't want to give me a pace maker/ kill me. Playing rugby the other day after being compressed low down and standing up suddenly my heart slipped into arrythmia. Whereas before it would judder then go bang, this just slipped in and later slipped out. It seems to happen when I'm very stressed and tired when I have exams or have been ill (I've had tonsillitis for 5 months).
Went to the hospital again and they took blood; fine. They took an ECG which was fine too, my T wave had been inverted after the ablation but the distance between the Q-T waves were reduced from the surgery. I've been told to get referred to a cardiologist again but I am not confident they will recognise a problem.
Is it possible an even lesser accessory pathway still exists and is only accessed in the most extreme conditions? Or is this a stress and anxiety thing I suffer with?
Thanks for any help
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.